Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
littlegreenplant

super angry cysts, multiple injections- how to help healing!

I have mild to moderate acne, usually around my period or after eating bad foods (white sugar, alcohol, anything with corn syrup - maybe other things I don't know about). About two months ago I had an unusually bad breakout on my left cheek, I treated it aggressively and the zits went away but my angry skin formed two super deep painful cysts there as revenge. They were so big, red and painful I went to a walk-in clinic and got a derm referral instantly. Seriously they were throbbing and gave me fevers they were so bad. They were car stopping, do you have a disease bad. They have brutally effected my happiness, self esteem and retail business :redface:

I was given two shots of cortisone on the first derm visit, and a prescription for spirono. The cysts receded back about 60% in 72 hours although after a week returned about 10%. I went and got a third shot and they receded down again about 30% although still not flattening and still red. After the third shot I booked a precautionary follow up in case they didn't recede and needed a 4th shot. However my derm didn't think they were swollen enough to inject at that last visit for fear of scarring my cheek. However since then they have swelled up a little more (10-20% maybe) and show no signs of vanishing. Should I go back and say look they are on the rise - inject me? Or are there other ways to promote natural shrinking/inflammation reducing for the last leg of this horrific event?

I think the spirono has helped clear up most of my acne, but the cyst(s) remain. I've also cut all sweets/processed foods/unhealthy things from my diet in great strickness since the trouble, so this may also be helping. Any suggestions for healing? Or is this a case only further injections are qualified to handle?

Thank you so much for any advice!

Share this post


Link to post
Share on other sites
I have mild to moderate acne, usually around my period or after eating bad foods (white sugar, alcohol, anything with corn syrup - maybe other things I don't know about). About two months ago I had an unusually bad breakout on my left cheek, I treated it aggressively and the zits went away but my angry skin formed two super deep painful cysts there as revenge. They were so big, red and painful I went to a walk-in clinic and got a derm referral instantly. Seriously they were throbbing and gave me fevers they were so bad. They were car stopping, do you have a disease bad. They have brutally effected my happiness, self esteem and retail business :redface:

I was given two shots of cortisone on the first derm visit, and a prescription for spirono. The cysts receded back about 60% in 72 hours although after a week returned about 10%. I went and got a third shot and they receded down again about 30% although still not flattening and still red. After the third shot I booked a precautionary follow up in case they didn't recede and needed a 4th shot. However my derm didn't think they were swollen enough to inject at that last visit for fear of scarring my cheek. However since then they have swelled up a little more (10-20% maybe) and show no signs of vanishing. Should I go back and say look they are on the rise - inject me? Or are there other ways to promote natural shrinking/inflammation reducing for the last leg of this horrific event?

I think the spirono has helped clear up most of my acne, but the cyst(s) remain. I've also cut all sweets/processed foods/unhealthy things from my diet in great strickness since the trouble, so this may also be helping. Any suggestions for healing? Or is this a case only further injections are qualified to handle?

Thank you so much for any advice!

have you tried icing them and taking ibuprofen for the swelling? A lot of people have had some success with this. I personally saw a tiny bit of difference when doing this to my cysts, however, i'm not a patient person so this may have been why i didn't see the full results of sticking with it. I might try icing them tonight actually.

Share this post


Link to post
Share on other sites

I would suggest that you make sure the steroid injections are dilluted properly with saline. Since you are getting multiple injections, sometimes in the same locations, you want to be sure you aren't putting in too much, which can cause skin atrophy. It's a fine line you have to walk... you don't want a scar from the cyst, of course, but you also don't want (likely temporary?) skin atrophy or dimples from the shots either. According to my derm, the kenalog or cortisone crystals can remain in your skin for weeks, so you have to keep that in mind whenever you inject more into the same location after a short period of time.

Also, if any of the cysts or pimples have come to a head, then you should ask your dermatologist to carefully lance and drain the puss from the cyst before injecting.

I have mild to moderate acne, usually around my period or after eating bad foods (white sugar, alcohol, anything with corn syrup - maybe other things I don't know about). About two months ago I had an unusually bad breakout on my left cheek, I treated it aggressively and the zits went away but my angry skin formed two super deep painful cysts there as revenge. They were so big, red and painful I went to a walk-in clinic and got a derm referral instantly. Seriously they were throbbing and gave me fevers they were so bad. They were car stopping, do you have a disease bad. They have brutally effected my happiness, self esteem and retail business :redface:

I was given two shots of cortisone on the first derm visit, and a prescription for spirono. The cysts receded back about 60% in 72 hours although after a week returned about 10%. I went and got a third shot and they receded down again about 30% although still not flattening and still red. After the third shot I booked a precautionary follow up in case they didn't recede and needed a 4th shot. However my derm didn't think they were swollen enough to inject at that last visit for fear of scarring my cheek. However since then they have swelled up a little more (10-20% maybe) and show no signs of vanishing. Should I go back and say look they are on the rise - inject me? Or are there other ways to promote natural shrinking/inflammation reducing for the last leg of this horrific event?

I think the spirono has helped clear up most of my acne, but the cyst(s) remain. I've also cut all sweets/processed foods/unhealthy things from my diet in great strickness since the trouble, so this may also be helping. Any suggestions for healing? Or is this a case only further injections are qualified to handle?

Thank you so much for any advice!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×